MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION BURETTE SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION BURETTE SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2441-0007
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module smartsite infusion burette set was leaking the following information was received by the initial reporter with the following verbatim email summary indicated four leakage events observed in the facility for the bd alaris burette pump set.Awaiting further details.
 
Event or Problem Description
Additional information: primed with normal saline.Leakage was noticed during priming.4 separate events of leakage observed during priming of the set with saline prior to use on the patient.The events occured between the dates of (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information in section b investigation result: no 2441-0007 sample was available for investigation.The customer reported that the affected sample was from lot 24045417 and "leakage observed during preparation".As part of the investigation, the customer provided a video of the affected sample; analysis of the video confirmed the customer's experience, with leakage visible from two smartsites.A closer inspection confirmed that the smartsites were oval in shape.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 24045417 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Please note, the root cause of the oval smartsite is exposure of the smartsite to an external heat source that brings the component temperature above 60°c.The piston head of the smartsite is oval-shaped therefore when the round female luer adaptor (fla) component is placed over it, the piston opening is squeezed shut in order to create a seal.Under excessive heat conditions, the fla material can soften, and as the piston pushes back on the inside, it can reshape the fla to conform to the original oval-shape of the piston head.A review of the manufacturing process, bd storage conditions, and sterilization process has not found a potential root cause for this level of excess heat.The quality team at the manufacturing site has been informed of this report and will continue to monitor the incoming feedback and remain vigilant to issues of this nature during future production.A review of the customer feedback database indicates that reports of this nature against the smartsite component are rare and have been occurring at a low frequency within the last 12 months.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION BURETTE SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21092512
Report Number9616066-2025-00005
Device Sequence Number12995536
Product Code FPA
UDI-Device Identifier10885403235047
UDI-Public(01)10885403235047(11)240423(17)270423(10)24045417
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2441-0007
Device Lot Number24045417
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown